MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108

ENCORE MEDICAL, L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Model Number 510-00-008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to the stem sitting proud.The previous surgery and the surgery detailed in this investigation occurred 2.7 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the stem sitting proud.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the original stem sitting slightly proud and impinging.The surgeon removed the 8 monoblock and downsized to a 6 small shell.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key8527454
Report Number1644408-2019-00308
Device Sequence Number19294501
Product Code KWS
UDI-Device Identifier00888912024815
UDI-Public(01)00888912024815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number510-00-008
Device Catalogue Number510-00-008
Device Lot Number979F1240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
509-00-032, LOT 377P1147
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR